Exam in 10 days. Need help ASAP

Viewing 5 reply threads
  • Author
    Posts
    • #117394
      omar.kcd.08
      Participant

      I’m 36 years old. Been on stimulants for around 10 years. Been on focalin 15 mg xr for about 4 years and the doctor added 10mg about 1 year ago. Iv always taken it for studying. I have a huge exam and the doctor upped the dosage to 20mg xr, 10mg and 5mg. I started taking the extra 5mg for the 4th day now. Problem is tha I’m drousy the whole day and the meds have zero effect. I stopped for 2 days thinking I need to reboot. However it’s still the same. Please help!! FYI I started taking Dopa Bean about 3 weeks ago. Don’t know if that could have screwed stuff up.

    • #117408
      Penny Williams
      Keymaster

      Anything you take with medication can have an impact on how the medication works. So that is a possibility. Stress can create so many physical symptoms too, including feeling really tired all the time. The better you manage the stress, the better you’ll feel overall.

      Also, the increased dose could be too high for you. If it’s too high, it can really drag you down, what people often refer to as the zombie effect. If that’s the case, your doctor needs to consider lowering the dose.

      No matter what, you must talk to the prescribing doctor about all of this and work with them to make improvement with your medication.

      Penny
      ADDitude Community Moderator, Parenting ADHD Trainer & Author, Mom to teen w/ ADHD, LDs, and autism

    • #117459
      omar.kcd.08
      Participant

      Thank you for the quick reply.
      Is the reason it’s not working is because the mind becomes too exhausted now that I have increased the dose and so the days afterwards has nothing to work with? Like no more dopamine left?
      Also the very kick I do get it only after I take the 5mg which I take last. Does this mean I have gained tolerance for a lower dose and if I stop taking it all togather for a few weeks will this tolerance disappear?
      As of now I can’t decrease the dose as I have a exam in 10 days. Just hoping it doesn’t get worse over the next 10 days.

    • #117460
      omar.kcd.08
      Participant

      Thought I’d add this. You know that feeling when you didn’t get enough sleep? I feel like that.

    • #117480
      Danyosaur
      Participant

      Hey, i doubt ill be much help. But i couldn’t not reply lol. Me brains kinda doing cartwheels right now so ill probably end up on a tangent.

      Im 25 i went thru uni without meds, i was diagnosed last year and have been on meds for a good few months now.
      says you made the first post at 4 am? (not sure if it registers the time of the person who posted)

      I have a tendency to get stuck – The task is important to me, and so my brain is in overdrive before ive even started, Like. From the second i wake up more or less. and well it’s draining + if your working to hard/ not sleeping well it could be all stacking up and the meds are exacerbating it?

      Eating something really protein heavy in the morning/ when you wake up might help with the side effects – It helped me out when i was having issues with jitters n stuff at one point while figuring out dosage.
      Because if you are already in like “crisis” mode, for lack of a better term. and your first meal is carbs/ sugary breakfasty type stuff. your more than likely to “crash” in one way or another. I hope you get something from this but well, im not really sure if it’ll make sense. but i know the feeling… and so points for trying right haha.

      I hope you are managing to get some stuff done despite the issues, Take care 🙂
      -Dan

    • #117490
      omar.kcd.08
      Participant

      I slept 10 hours last night and feel better. Still feel like the drug isn’t working but atleast I wasn’t drowsy all day today

Viewing 5 reply threads

You must be logged in to reply to this topic.